Alert archive / Kentucky / Wind Advisories in 2009
Wind Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 23, 2009, 4:35 PM EST for 4 counties in Kentucky. It took effect at Dec 24, 2009, 7:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2009, 4:35 PM EST (21:35 UTC)
- In effect from
- Dec 24, 2009, 7:00 PM EST
- Expired
- Dec 24, 2009, 10:01 PM EST
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Harlan County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 232135 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 435 PM EST WED DEC 23 2009 ...WINDY CONDITIONS EXPECTED THURSDAY NIGHT AND CHRISTMAS DAY... .A LARGE AND DEVELOPING WEATHER SYSTEM TO OUR WEST WILL BRING WINDY CONDITIONS TO EAST KENTUCKY THURSDAY NIGHT THROUGH CHRISTMAS DAY. IN ADDITION...GUSTY WINDS WILL BE A GOOD BET ACCOMPANYING SHOWERS ON THURSDAY NIGHT ASSOCIATED WITH A POTENT COLD FRONT CROSSING EAST KENTUCKY. THE RIDGES ALONG THE BORDER WITH VIRGINIA WILL LIKELY SEE THE HIGHEST WINDS...APPROACHING 50 MPH...LATE THURSDAY NIGHT. THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES AS WELL AS BOATERS ON AREA LAKES. IN ADDITION...WEAK AND SHALLOW ROOTED TREES COULD BE TOPPLED. KYZ087-088-118-120-241000- /O.NEW.KJKL.WI.Y.0002.091225T0000Z-091225T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 435 PM EST WED DEC 23 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 4 PM EST FRIDAY. * STRONG WINDS ARE EXPECTED FROM THURSDAY EVENING THROUGH CHRISTMAS AFTERNOON WITH SPECIAL EMPHASIS ON THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER THURSDAY NIGHT ALONG AND AHEAD OF A POTENT COLD FRONT. * GUSTS UP TO 50 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN THURSDAY NIGHT. 40 MPH WINDS WILL BE POSSIBLE ELSEWHERE FROM THURSDAY NIGHT THROUGH CHRISTMAS DAY. * THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES AS WELL AS BOATERS ON AREA LAKES. IN ADDITION...WEAK AND SHALLOW ROOTED TREES COULD BE TOPPLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 241000- /O.NEW.KJKL.LW.Y.0006.091225T0000Z-091225T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 435 PM EST WED DEC 23 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THURSDAY TO 4 PM EST FRIDAY. * BREEZY WINDS ARE EXPECTED FROM THURSDAY EVENING THROUGH CHRISTMAS AFTERNOON. * GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM THURSDAY NIGHT THROUGH CHRISTMAS AFTERNOON. * THESE WINDS WILL POSE A THREAT TO BOATERS ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GREIF
3 follow-up statements
000 WWUS73 KJKL 240934 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 434 AM EST THU DEC 24 2009 ...WINDY CONDITIONS EXPECTED TONIGHT AND CHRISTMAS DAY... .A LARGE AND DEVELOPING WEATHER SYSTEM TO OUR WEST WILL BRING WINDY CONDITIONS TO EAST KENTUCKY TONIGHT THROUGH CHRISTMAS DAY. IN ADDITION...GUSTY WINDS WILL BE A GOOD BET ACCOMPANYING SHOWERS TONIGHT ASSOCIATED WITH A POTENT COLD FRONT CROSSING EAST KENTUCKY. THE RIDGES ALONG THE BORDER WITH VIRGINIA WILL LIKELY SEE THE HIGHEST WINDS...APPROACHING 55 MPH...LATE TONIGHT. THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES AND WEAKLY ROOTED TREES. THIS COULD LEAD TO ADDITIONAL POWER OUTAGES. KYZ087-088-118-120-241745- /O.CON.KJKL.WI.Y.0002.091225T0000Z-091225T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 434 AM EST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * STRONG WINDS ARE EXPECTED FROM TONIGHT THROUGH CHRISTMAS AFTERNOON WITH SPECIAL EMPHASIS ON THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER TONIGHT ALONG AND AHEAD OF A POTENT COLD FRONT. * GUSTS UP TO 55 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN TONIGHT. 40 MPH WINDS WILL BE POSSIBLE ELSEWHERE FROM TONIGHT THROUGH CHRISTMAS DAY. * THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...WEAK AND SHALLOW ROOTED TREES COULD BE TOPPLED WHICH COULD LEAD TO ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 241745- /O.CON.KJKL.LW.Y.0006.091225T0000Z-091225T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 434 AM EST THU DEC 24 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * BREEZY WINDS ARE EXPECTED FROM TONIGHT THROUGH CHRISTMAS AFTERNOON. * GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM TONIGHT THROUGH CHRISTMAS AFTERNOON. * THESE WINDS WILL POSE A THREAT TO BOATERS ON AREA LAKES. ALSO... WEAKLY ROOTED TREES FROM RECENT SNOW AND RAINFALL COULD LEAD TO ADDITIONAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GREIF/SCHOETTMER
000 WWUS73 KJKL 241710 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1210 PM EST THU DEC 24 2009 ...WINDY CONDITIONS EXPECTED TONIGHT AND CHRISTMAS DAY... .A LARGE AND DEVELOPING WEATHER SYSTEM TO OUR WEST WILL BRING WINDY CONDITIONS TO EAST KENTUCKY TONIGHT THROUGH CHRISTMAS DAY. IN ADDITION...GUSTY WINDS WILL BE A GOOD BET ACCOMPANYING SHOWERS TONIGHT ASSOCIATED WITH A POTENT COLD FRONT CROSSING EAST KENTUCKY. THE RIDGES ALONG THE BORDER WITH VIRGINIA WILL LIKELY SEE THE HIGHEST WINDS...APPROACHING 55 MPH...LATE TONIGHT. THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES AND FOR BLOWING DOWN TREES...LEADING TO THE POTENTIAL FOR ADDITIONAL...OR RENEWED...POWER OUTAGES. KYZ087-088-118-120-250315- /O.CON.KJKL.WI.Y.0002.091225T0000Z-091225T2100Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 1210 PM EST THU DEC 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * STRONG WINDS ARE EXPECTED FROM TONIGHT THROUGH CHRISTMAS AFTERNOON WITH SPECIAL EMPHASIS ON THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER TONIGHT ALONG AND AHEAD OF A POTENT COLD FRONT. * GUSTS UP TO 55 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN TONIGHT. 40 MPH WIND GUSTS WILL BE POSSIBLE ELSEWHERE FROM TONIGHT THROUGH CHRISTMAS DAY. * THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...THE WINDS WILL BE CAPABLE OF TOPPLING TREES WHICH COULD LEAD TO ADDITIONAL...OR RENEWED...POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 250315- /O.CON.KJKL.LW.Y.0006.091225T0000Z-091225T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 1210 PM EST THU DEC 24 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST FRIDAY. * BREEZY WINDS ARE EXPECTED FROM TONIGHT THROUGH CHRISTMAS AFTERNOON. * GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM TONIGHT THROUGH CHRISTMAS AFTERNOON. * THESE WINDS WILL POSE A THREAT TO BOATERS ON AREA LAKES. ALSO...WEAKLY ROOTED TREES COMBINED WITH THE RECENT SNOW AND RAINFALL COULD TOPPLE LEADING TO ADDITIONAL...OR RENEWED...POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GREIF
000 WWUS73 KJKL 250301 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1001 PM EST THU DEC 24 2009 ...WINDY CONDITIONS EXPECTED LATE TONIGHT INTO CHRISTMAS DAY... .A LARGE AND DEVELOPING WEATHER SYSTEM TO OUR WEST WILL BRING WINDY CONDITIONS TO EAST KENTUCKY TONIGHT THROUGH CHRISTMAS DAY. KYZ087-088-118-120-251115- /O.UPG.KJKL.WI.Y.0002.000000T0000Z-091225T2100Z/ /O.NEW.KJKL.HW.W.0003.091225T0800Z-091225T1400Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 1001 PM EST THU DEC 24 2009 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. * STRONG WINDS ARE EXPECTED DURING THE EARLY MORNING HOURS TONIGHT THROUGH CHRISTMAS MORNING WITH SPECIAL EMPHASIS ON THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER TONIGHT ALONG AND AHEAD OF A POTENT COLD FRONT. * GUSTS UP TO 60 MPH WILL BE POSSIBLE IN THE HIGHER TERRAIN TONIGHT. 40 MPH WIND GUSTS WILL BE POSSIBLE ELSEWHERE FROM LATE TONIGHT THROUGH CHRISTMAS DAY MORNING. * THESE WINDS WILL POSE A THREAT TO DRIVERS OF HIGH PROFILE VEHICLES. IN ADDITION...THE WINDS WILL BE CAPABLE OF TOPPLING TREES WHICH COULD LEAD TO ADDITIONAL...OR RENEWED...POWER OUTAGES. * LOCATIONS ALONG PINE...BLACK AND THE CUMBERLAND MOUNTAINS...INCLUDING HIGHER ELEVATION VALLEY LOCATIONS IMMEDIATELY TO THE NORTHWEST OF THESE MOUNTAINS WILL HAVE THE HIGHER RISK OF SEEING THE STRONGEST WINDS. SOME THE HIGHER ELEVATION VALLEY LOCATIONS INCLUDES...BUT IS NOT LIMITED TO THE COMMUNITIES OF CUMBERLAND...EOLIA...CLOVER...AND SHELALY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 251115- /O.CON.KJKL.LW.Y.0006.000000T0000Z-091225T2100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...INEZ 1001 PM EST THU DEC 24 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY. * BREEZY WINDS ARE EXPECTED FROM LATE TONIGHT THROUGH CHRISTMAS AFTERNOON. * GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM LATE TONIGHT THROUGH CHRISTMAS AFTERNOON. * THESE WINDS WILL POSE A THREAT TO BOATERS ON AREA LAKES. ALSO...WEAKLY ROOTED TREES COMBINED WITH THE RECENT SNOW AND RAINFALL COULD TOPPLE LEADING TO ADDITIONAL...OR RENEWED... POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GEOGERIAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:05 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 23, 3:05 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 305 PM EST WED DEC 23 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED 19Z SFC ANALYSIS SHOWS THE LARGE AND CONSOLIDATING AREA OF LOW PRESSURE OVER TEXAS. FROM THIS...A DEVELOPING WARM FRONT EXTENDED INTO WESTERN KENTUCKY. PLENTY OF SHOWERS AND A FEW THUNDERSTORMS ARE NOTED SOUTH OF THIS BOUNDARY THROUGH THE LOWER MISSISSIPPI VALLEY. HIGH CLOUDS FROM THIS SYSTEM HAVE HAD A TOUGH TIME ADVANCING TOO FAR INTO EAST KENTUCKY AND THIS HAS RESULTED IN ANOTHER GOOD DAY OF MELTING FOR OUR SNOWBOUND AREAS. TEMPERATURES ACROSS THE CWA ARE STRIATED MAINLY BASED ON THE SNOW AREAS IN THE UPPER 30S AND LOWER 40S VERSUS THE SNOW FREE LOCATIONS...PARTICULARLY THE CUMBERLAND VALLEY...SEEING THE LOWER TO MID 50S. WITH THE SNOW MELT ADDING TO THE BOUNDARY LAYER MOISTURE DEWPOINTS ARE GENERALLY IN THE MID AND UPPER 30S. THE MODELS CONTINUE TO HAVE DIFFERENCES ALOFT WITH THE EVOLUTION OF THE IMPENDING...LARGE AND DOMINANT...UPPER LOW DEVELOPING OVER THE MIDDLE OF THE COUNTRY BY FRIDAY MORNING AND PROGGED TO SLOWLY DRIFT NORTH INTO THE WEEKEND. THIS DEVELOPMENT WILL SHUNT THE RIDGING THE OHIO VALLEY IS CURRENTLY ENJOYING EAST BY MIDDAY THURSDAY LEAVING THE AREA ON THE FRINGE OF THE EMERGING MEGA LOW. TWIN SHORT WAVES...AND PARTICULARLY THE SOUTHEAST ONE...THAT MERGE TO FORM THIS LOW ARE HANDLED SLIGHTLY DIFFERENT BY EACH MODEL AS EARLY AS THURSDAY MORNING. THE NEW ECMWF IS THE SLOWEST AND FURTHEST SOUTH WITH THE TEXAS WAVE AT 12Z THURSDAY AND THESE DIFFERENCES ARE MAGNIFIED BY EVENING WITH THE ECMWF BRINGING ITS TROUGH FURTHER SOUTHEAST THAN THE NAM OR GFS. HOWEVER... ALL SEEMS BACK ON TRACK BY FRIDAY MORNING AS THE ECMWF MAKES THE SECOND WAVE DROPPING THROUGH THE HIGH PLAINS THE MAIN CENTER LEAVING THE GFS FURTHEST TO THE EAST AND NAM IN BETWEEN. THEY ALL MELD BETTER INTO THE ANTICIPATED GIANT LOW BY 00Z SATURDAY WITH THE ECMWF THE DEEPEST WHILE PLACING ITS CENTER CLOSER TO THE NAM/S IN NORTHEAST MISSOURI VERSUS THE ILLINOIS EXTENT OF THE GFS. GIVEN THE COMPLEX AND DYNAMIC SCENARIO UNFOLDING...AND TRENDS AWAY FROM THE GFS...HAVE CHOSEN TO FOLLOW A BLEND OF THE NAM AND ECMWF ALOFT...AND FOR WX SPECIFICS...THROUGH FRIDAY. SENSIBLE WEATHER WILL FEATURE CLOUDS OVERSPREADING EAST KENTUCKY THIS EVENING FROM THE SFC LOW DEEPENING TO OUR SOUTHWEST. HOWEVER... THESE CLOUDS WILL LIKELY NOT BE THICK ENOUGH...NOR THE NOCTURNAL WAA STRONG ENOUGH...TO PREVENT A NUMBER OF LOCATIONS...VALLEYS AND POINTS NORTH OF THE MOUNTAIN PARKWAY...FROM FALLING TO BELOW FREEZING TONIGHT. NORMALLY THIS WOULD NOT BE A PROBLEM...BUT LATE TONIGHT THERE REMAINS A POSSIBILITY OF A STRAY SHOWER BAND DRIFTING INTO OUR WESTERN TERRITORIES CAUSING THE RISK OF FREEZING RAIN TO REAR ITS UGLY HEAD. THIS RISK IS TRULY MARGINAL...THOUGH...AS ANY SHOWER WILL BE BRIEF AND QUITE LIGHT. JUST THAT SAME IT WILL BE MENTIONED IN THE ZONES WHERE IT IS A POTENTIAL AS WELL AS HIGHLIGHTED IN THE HWO. THE SFC LOW...AND MORE SPECIFICALLY ITS EASTWARD ARCING FRONT...WILL INCH INTO THE CWA LATER THURSDAY WITH INCREASING CHANCES OF MODERATE RAINS FROM WEST TO EAST WITH TIME. THIS BAND...FOLLOWING THE LATEST ECMWF AND NAM SOLUTION...WILL PUSH STEADILY THROUGH EAST KENTUCKY THURSDAY NIGHT. THE RAIN WILL BE ENHANCED BY AMPLE UPPER LEVEL DIVERGENCE OVER EAST KENTUCKY DUE TO BEING ON THE EDGE OF A COUPLE OF JET STREAKS CYCLING AROUND THE UPPER LOW. IN ADDITION...A LOW LEVEL JET AT 850 MB WILL INCREASE TO 75 KTS AS IT PASSES OVER THE CWA THURSDAY NIGHT BOTH ENHANCING THE RAINFALL AND INCREASING THE RISK OF HIGH WINDS REACHING THE SFC...ESPECIALLY GIVEN THE WAY IT BISECTS OUR RIDGE ORIENTATION. ACCORDINGLY...WILL BE ISSUING A WIND ADVISORY FOR OUR FOUR MOUNTAIN COUNTIES BORDERING VIRGINIA STARTING AT 7 PM EST THURSDAY AND RUNNING THROUGH 4 PM EST FRIDAY. THE WINDS WILL BE STRONG ELSEWHERE THROUGH FRIDAY AFTERNOON...BUT SHOULD NOT POSE AS MUCH OF A THREAT IN THE LOWER TERRAIN. THEREFORE...FOR THE REST OF THE CWA...WILL BE ISSUING A LAKE WIND ADVISORY TO HIGHLIGHT WINDS OF 20 TO 30 MPH AND POSSIBLE GUSTS TO 45 MPH THROUGH THE SAME TIME FRAME OF THE WIND ADVISORY. EXPECTING A GOOD SIX HOURS OF MODERATE TO OCCASIONALLY HEAVY RAINS AS THE FRONT PASSES THURSDAY NIGHT RESULTING IN BASIN AVERAGE QPF OF A HALF TO ONE INCH. THIS...COMBINED WITH THE LINGERING SNOW COVER MELTING OFF IN THE RAINS...RAISES A CONCERN FOR FLOODING. HOWEVER... AT THIS POINT...MUCH OF THE SNOW MELT HAS BEEN MAKING IT INTO THE RIVERS OVER THE PAST THREE DAYS LIMITING THE POTENTIAL FOR ITS CONTRIBUTION TO ANY MORE THAN A LOCALIZED FLOOD THREAT. WILL MENTION THE POTENTIAL FOR ISOLATED FLOODING IN THE HWO AND ALSO IN A SPS HIGHLIGHTING THE SPECTRUM OF WEATHER TO EXPECT FROM THIS LARGE STORM SYSTEM...EVEN AS IT JUST BRUSHES US. THE MODELS ALL POINT TO A GOOD DRY SLOT COMING THROUGH EAST KENTUCKY ON FRIDAY ENDING THE RAIN QUICKLY AND EVEN ALLOWING FOR THE CLOUDS TO BREAK UP BY MIDDAY. OF COURSE...ANY CLEARING WILL ONLY ENHANCE THE WIND POTENTIAL THROUGH FRIDAY AFTERNOON NECESSITATING RUNNING THE ADVISORIES UNTIL WELL PAST THE SFC GRADIENT RELAXING. IN ADDITION... SUNSHINE WOULD CURB THE COOLING EFFECT OF THE CAA ON THE BACKSIDE OF THE FRONT FRIDAY...LIMITING THE AFTERNOON DROPOFF IN TEMPS COMPARED TO WHAT WAS DEPICTED BY THE MODELS 24 HOURS AGO. ALSO...EXPECT A NON DIURNAL TEMP CURVE THURSDAY NIGHT WITH THE FRONT PASSING. USED THE DIURNAL FROM MODEL TOOL AND THE NAM AS AN INPUT TO DERIVE TEMPS FOR THE LATTER PORTION OF THE SHORT TERM FORECAST. AS FOR TEMPS...STILL MASSAGED THEM FOR LEFTOVER SNOW PACK THROUGH THURSDAY AFTERNOON ALONG WITH THE RIDGE TO VALLEY SPLIT SET UP ANTICIPATED TONIGHT. THURSDAY NIGHT AND FRIDAY TEMPS WERE CLOSER TO THE MET THAN THE MAV...BUT MAINLY FOLLOWED THE DIURNAL TRENDS FROM THE NAM. WITH POPS...THE MAV NUMBERS MATCHED UP CLOSEST AS CONTINUITY WAS HONORED TO SOME EXTENT WHILE THE MET SHOWED A SLOWER ARRIVAL TO THE ANY RAIN TONIGHT AND THURSDAY. FOLLOWING THAT...THE MET GUIDANCE MATCHED UP CLOSEST TO OUR GRIDS FOR POPS TONIGHT...THOUGH DID END THE RAIN WEST TO EAST A BIT QUICKER THAN GUIDANCE WOULD IMPLY. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED LONG WAVE TROUGH TO REMAIN NEAR WESTERN GREAT LAKES AND ALONG MISSISSIPPI RIVER THROUGH THIS PERIOD. THIS WILL ALLOW FOR MINIMAL CHANGES DURING THE WEEKEND AND EARLY NEXT WEEK...COLD ENOUGH TO SNOW IF ANY PRECIPITATION OCCURS. MOISTURE WILL NOT BE DEEP ENOUGH FOR SIGNIFICANT SNOW EXCEPT POSSIBLY SUNDAY BUT LOW LEVEL RIDGE WILL BE IN PLACE THEN TO SUPPRESS SUCH AN OCCURRENCE. THEREAFTER CHANGED LITTLE WITH UNCERTAINTY OVER GFS VS. ECWMF PROGRESSIVENESS OF EASTERN 5H LOW. && .AVIATION.../18Z TO 18Z/ VFR CONDITIONS SHOULD BE THE RULE THROUGH THE TAF PERIOD. DO EXPECT SOME MVFR BR TO AGAIN DEVELOP AT JKL TONIGHT AND TO LESSER EXTENT AT SME AND LOZ TOWARD DAWN. JKL COULD SEE IFR VIS AS WELL AND THAT POTENTIAL WAS ADDRESSED BY A TEMPO GROUP FROM 10Z THROUGH 14Z. EXPECT NO MORE THAN A MID LEVEL DECK OF CLOUDS FOR THURSDAY WITH ANY SHOWER CHANCES TOO LOW TO MENTION. WINDS WILL BE GENERALLY LIGHT FROM THE SOUTHEAST THROUGH THURSDAY MORNING BEFORE PICKING UP FROM THE SOUTH WITH A GUSTY COMPONENT HEADING INTO THE AFTERNOON. STRONGER WINDS ARE EXPECTED LATER THURSDAY AND INTO EARLY FRIDAY ALONG WITH MODERATE SHOWERS ASSOCIATED WITH A POTENT AND MATURE COLD FRONT SWINGING THROUGH KENTUCKY. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 7 PM THURSDAY TO 4 PM EST FRIDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119. WIND ADVISORY FROM 7 PM THURSDAY TO 4 PM EST FRIDAY FOR KYZ087- 088-118-120. && SHORT TERM...GREIF LONG TERM...GV AVIATION...GREIF
Hazardous weather outlook, Dec 23, 11:15 AM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1115 AM EST WED DEC 23 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241915- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1115 AM EST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE FOR A BRIEF TOUCH OF FREEZING RAIN IN THE COLDEST SPOTS LATE TONIGHT...GENERALLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA LATE THURSDAY INTO FRIDAY. GUSTY WINDS ARE LIKELY WITH THIS SYSTEM. ADDITIONALLY...THERE IS A POTENTIAL FOR SNOW FROM FRIDAY NIGHT THROUGH MONDAY. NO SIGNIFICANT SNOW ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUSTY/GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 4:35 PM EST | Lake Wind Advisory | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 23 more | 47 hr |
Nearby
Wind Advisories in Kentucky, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.